Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2015, 2:49 PM EDT for Grant County, Owen County, Pendleton County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 2:49 PM EDT (18:49 UTC)
- Expired
- Apr 9, 2015, 3:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, KY, Owen County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
790
WUUS51 KILN 091849
SVRILN
KYC081-187-191-091915-
/O.NEW.KILN.SV.W.0036.150409T1849Z-150409T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
249 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN NORTHERN KENTUCKY...
SOUTHWESTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
SOUTHEASTERN OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 315 PM EDT.
* AT 246 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
NATLEE...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT...SOUTHEASTERN OWEN AND SOUTHWESTERN PENDLETON
COUNTIES...INCLUDING NEW COLUMBUS...KEEFER...LAWRENCEVILLE...
CORINTH...CORDOVA...CHERRY GROVE...CAMP NORTHWARD...MARCUS AND
MORGAN.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 145 AND 154...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3836 8472 3843 8480 3857 8469 3866 8451
3866 8436 3857 8432 3856 8441 3854 8443
3854 8447 3851 8449 3851 8452 3849 8456
3842 8463
TIME...MOT...LOC 1849Z 229DEG 37KT 3842 8463
HAIL...1.00IN
WIND...60MPH
$$
HATZOS2 follow-up statements
023
WWUS51 KILN 091901
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
301 PM EDT THU APR 9 2015
KYC187-091911-
/O.CAN.KILN.SV.W.0036.000000T0000Z-150409T1915Z/
OWEN KY-
301 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OWEN COUNTY HAS
BEEN CANCELLED...
THE STORMS HAVE MOVED EAST INTO GRANT COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3849 8463 3852 8465 3859 8464 3866 8451
3866 8436 3857 8433 3856 8441 3854 8443
3854 8447 3851 8449 3851 8452 3847 8458
TIME...MOT...LOC 1901Z 229DEG 37KT 3850 8451
$$
KYC081-191-091915-
/O.CON.KILN.SV.W.0036.000000T0000Z-150409T1915Z/
PENDLETON KY-GRANT KY-
301 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN GRANT AND SOUTHWESTERN PENDLETON COUNTIES...
AT 258 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR CORINTH...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN GRANT AND
SOUTHWESTERN PENDLETON COUNTIES...INCLUDING CORDOVA...CHERRY GROVE...
CAMP NORTHWARD...MARCUS AND MORGAN.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 145 AND 154...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3849 8463 3852 8465 3859 8464 3866 8451
3866 8436 3857 8433 3856 8441 3854 8443
3854 8447 3851 8449 3851 8452 3847 8458
TIME...MOT...LOC 1901Z 229DEG 37KT 3850 8451
HAIL...1.00IN
WIND...60MPH
$$
HATZOS128
WWUS51 KILN 091910
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT THU APR 9 2015
KYC081-191-091921-
/O.EXP.KILN.SV.W.0036.000000T0000Z-150409T1915Z/
PENDLETON KY-GRANT KY-
310 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT AND
SOUTHWESTERN PENDLETON COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3849 8463 3852 8465 3859 8464 3866 8451
3866 8436 3857 8433 3856 8441 3854 8443
3854 8447 3851 8449 3851 8452 3847 8458
TIME...MOT...LOC 1911Z 229DEG 37KT 3857 8441
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:54 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 9, 1:54 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT THU APR 9 2015
.SYNOPSIS...
MULTIPLE UPPER LEVEL DISTURBANCES WILL BRING OCCASIONAL SHOWERS
AND THUNDERSTORMS TO THE AREA TODAY AND INTO THE EVENING HOURS. A
COLD FRONT WILL MOVE THROUGH LATE TONIGHT INTO EARLY FRIDAY MORNING.
HIGH PRESSURE WILL THEN WORK INTO THE REGION DURING THE DAY ON
FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHWEST MOIST FLOW WITH ILN/S FA IN WARM SECTOR TODAY. MID LEVEL
S/W OVER THE CENTRAL PLAINS TO LIFT NE AND TAKE ON NEGATIVE TILT
AS IT MOVES INTO MS VLY BY EVENING AND THE GREAT LAKES OVERNIGHT.
ILN/S 12Z SOUNDING SHOWS ELEVATED MIXED LAYER WITH STEEP LAPSE RATES
BETWEEN 700 AND 500 MB. THIS WILL HELP PROVIDE INSTBY TODAY. MODIFYING
THIS MORNINGS SOUNDING WITH 71/62 TEMP/DEWPOINT YIELDS BLYR CAPE
OF 1500 J/KG. EXPECT THIS MODERATE INSTBY TO FUEL STORMS WITH A
TIME FRAME DURING THE EARLY AFTN.
THE CONVECTIVE ENABLING MODELS SHOWING A CONSISTENT SIGNAL WITH A
ROUND OF CONVECTION DURING THE EARLY AFTN AT LEADING EDGE OF LOW
LEVEL JET. PW/S AROUND 1.5 INCHES WHICH IS GREATER THAN 250
PERCENT OF NORMAL. STORMS WILL BE EFFICIENT RAIN PRODUCERS.
AFTER THIS AFTN ROUND OF STORMS EXPECT A GENERAL LULL GOING INTO
THE EVENING BEFORE NEXT ROUND OF STORMS AFTER MIDNIGHT ASSOCIATED
WITH THE COLD FRONT.
WILL CONTINUE FLASH FLOOD WATCH WITH ANTECEDENT CONDITIONS VERY WET
AND A COUPLE OF ROUNDS OF STORMS EXPECTED.
IN WARM SECTOR...HIGHS IN THE MID/UPPER 70S EXPECTED TODAY.
PREVIOUS DISCUSSION...
WENT WITH A NAM AND HRW ARW/NMM BLEND FOR THIS FORECAST. AS AN
UPPER LEVEL DISTURBANCE MOVED THROUGH OVERNIGHT SHOWERS AND
THUNDERSTORMS DEVELOPED ACROSS PRIMARILY NORTHERN PORTIONS OF THE
FA. SOME OF THESE THUNDERSTORMS REMAIN OVER NORTHERN PORTIONS OF
THE FA.
ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH DURING THE
LATE MORNING AND INTO THE AFTERNOON HOURS. THIS FEATURE WILL ALLOW
FOR ADDITIONAL WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE THREATS. IN ADDITION...DUE TO ALL
THE PREVIOUS RAINFALL...ADDITIONAL RAINFALL MAY LEAD TO FLOODING
ISSUES. THE ENTIRE AREA IS IN A SLIGHT RISK FOR EXCESSIVE
RAINFALL. DUE TO THE EXPECTED ADDITIONAL RAINFALL DECIDED TO EXPAND THE
FLASH FLOOD WATCH TO COVER THE WHOLE AREA AND ALSO TO EXTEND IT IN
TIME THROUGH TONIGHT.
SOUTHERLY FLOW WILL PICK UP ACROSS THE FA TODAY. WIND GUSTS OF 25
TO 30 MPH WILL BE POSSIBLE TODAY. DECENT SOUTHERLY FLOW WILL ALSO
HELP TEMPERATURES RISE INTO THE 70S TO AROUND 80 TODAY. THIS IS
WELL ABOVE NORMAL FOR THIS TIME OF YEAR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THERE WILL BE A BRIEF LULL OR DECREASE IN THE PRECIPITATION AT THE
START OF THE SHORT TERM. THIS WILL BE SHORT LIVED AS ANOTHER UPPER
LEVEL DISTURBANCE IS EXPECTED TO MOVE THROUGH THE AREA THIS
EVENING BRINGING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT TO
THE REGION. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL.
A COLD FRONT WILL APPROACH AND MOVE THROUGH TONIGHT INTO EARLY
FRIDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS
FEATURE. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALTHOUGH A
TORNADO CANNOT BE RULED OUT. CONTINUED TO HIGHLIGHT THE SEVERE
THREAT IN THE HWO. STORMS WILL MOVE OUT EARLY FRIDAY MORNING AND
HIGH PRESSURE WILL THEN BUILD INTO THE REGION. WINDS WILL BE GUSTY
AT TIMES TONIGHT INTO FRIDAY. WIND GUSTS UPWARDS OF 30 TO 35 MPH
WILL BE POSSIBLE TONIGHT INTO FRIDAY. WINDS WILL DECEASE FRIDAY
EVENING WITH HIGH PRESSURE.
A FEW SHOWERS ARE POSSIBLE ACROSS EXTREME NORTHERN PORTIONS OF THE
FA FRIDAY NIGHT. THIS IS DUE TO AN UPPER LEVEL DISTURBANCE THAT
WILL STAY PRIMARILY NORTH OF THE FA. HIGH PRESSURE AND COOLER
WEATHER WILL BE IN PLACE FOR SATURDAY.
SKIES WILL BE MOSTLY CLEAR SATURDAY NIGHT. TEMPERATURES ARE
EXPECTED TO DROP DOWN INTO THE 30S ACROSS THE FA SATURDAY NIGHT.
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...THERE IS THE
POTENTIAL FOR FROST FORMATION ACROSS PORTIONS OF THE FA.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
PERIOD STARTS TRANQUIL BUT ACTIVE WEATHER IS FORECAST TO RETURN
EARLY NEXT WEEK. A LARGE AREA OF HIGH PRESSURE WILL BE MOVING ACROSS
THE AREA ON SUNDAY. THIS WILL BRING A DRY SPELL THROUGH THE
WEEKEND.
FOR MONDAY THROUGH WEDNESDAY...A WAVY FRONTAL BOUNDARY CONTAINING
ABUNDANT DEEP MOISTURE WILL DEVELOP...RESULTING IN A GOOD CHANCE FOR
SHOWERS AND THUNDERSTORMS EACH DAY. THOUGH IT IS TOO EARLY TO GIVE
AN ACCURATE PREDICTION FOR COVERAGE...DURATION AND INTENSITY OF
THUNDERSTORMS FOR A PARTICULAR LOCATION...THE POTENTIAL EXISTS FOR
SEVERAL ROUNDS OF STRONG TO SEVERE CONVECTION FOR THE FIRST HALF OF
NEXT WEEK.
TEMPERATURES WILL SHOW A WARMING TREND STARTING ON SUNDAY AS THE LOW
LEVEL FLOW TURNS SOUTHERLY...WITH HIGHS REACHING AROUND 70 IN MOST
LOCATIONS BY WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A PERIOD OF THUNDERSTORMS EXPECTED IN THE MODERATELY UNSTABLE AIRMASS
IN WARM SECTOR THIS AFTN. SOME OF THESE STORMS MAY CONTAIN HAIL
AND STRONG WIND GUSTS. HAVE CIGS AND VSBYS DROPPING INTO MVFR
CATEGORY IN THESE STORMS BUT IF A STRONG CORE GOES OVER ANY
AIRPORT THEN IFR CONDITIONS WILL BE OBSERVED. EXPECT A GENERAL LULL
IN CONVECTIVE ACTIVITY THIS EVENING WITH VFR CONDITIONS.
EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AHEAD OF A COLD
FRONT WHICH IS EXPECTED TO MOVE ACROSS ALL TERMINALS LATE TONIGHT.
A PERIOD OF MVFR CIGS IS EXPECTED IN THE WAKE OF THIS FRONT IN
LOW LEVEL CAA
SOUTHWEST WINDS WILL GUST UP TO 26 KTS THIS AFTN. WINDS SHOULD
DIMINISH SOMEWHAT TOWARDS 00Z WITH A LULL IN CONVECTIVE ACTIVITY.
IN THE WAKE OF THE SFC COLD FRONT EXPECT GUSTY WEST WINDS WITH
GUSTS UP TO 28 KTS FRIDAY.
.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...ARHazardous weather outlook, Apr 9, 10:16 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1016 AM EDT THU APR 9 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101415- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1016 AM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 9, 1:48 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 5 S INDEPENDENCE 38.88N 84.55W
04/09/2015 M60 MPH KENTON KY TRAINED SPOTTER
PENNY SIZED HAIL ACCOMPANIED THIS STORM
&&
BINAUSpecial weather statement, Apr 9, 1:55 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT THU APR 9 2015
OHZ072-079-091830-
BROWN OH-CLINTON OH-
155 PM EDT THU APR 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON AND NORTHERN
BROWN COUNTIES THROUGH 230 PM EDT...
AT 152 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM OAKLAND TO LAKE LORELEI...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON.
ALSO...LUMBERTON...COWAN LAKE STATE PARK...MIDLAND...WESTBORO...
CUBA...PORT WILLIAM...MARTINSVILLE...MORRISVILLE...BURTONVILLE AND
NEW ANTIOCH ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3921 8399 3925 8399 3926 8400 3936 8400
3955 8394 3956 8384 3955 8364 3935 8365
3924 8384 3925 8386 3922 8387 3915 8400Special weather statement, Apr 9, 2:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT THU APR 9 2015
KYZ094-095-091830-
OWEN KY-GRANT KY-
202 PM EDT THU APR 9 2015
...STRONG THUNDERSTORMS WILL AFFECT GRANT AND CENTRAL OWEN COUNTIES
THROUGH 230 PM EDT...
AT 200 PM EDT...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR
NEEDMORE...MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DRY RIDGE...WILLIAMSTOWN...HOLBROOK...TWIN BRIDGES...
KEEFER...LAWRENCEVILLE...CORINTH...STEWARTSVILLE...
CHERRY GROVE...CORDOVA...CAMP NORTHWARD AND WILLIAMSTOWN LAKE.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3857 8494 3875 8452 3851 8448 3850 8454
3846 8459 3841 8487
HATZOSSpecial weather statement, Apr 9, 2:15 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT THU APR 9 2015
OHZ079-080-091845-
BROWN OH-HIGHLAND OH-
215 PM EDT THU APR 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND AND
NORTHERN BROWN COUNTIES THROUGH 245 PM EDT...
AT 212 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FAYETTEVILLE TO HAMERSVILLE...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT ORAB AND
LYNCHBURG.
ALSO...GREENBUSH...ST. MARTIN...NEW HOPE...BUFORD...SARDINIA...
DANVILLE...LAKE WAYNOKA...RUSSELL...NEW MARKET AND FINCASTLE ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3917 8400 3925 8384 3923 8383 3922 8381
3926 8379 3930 8372 3938 8356 3892 8372
3890 8404Special weather statement, Apr 9, 2:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT THU APR 9 2015
KYZ097-OHZ078-079-091900-
BRACKEN KY-BROWN OH-CLERMONT OH-
224 PM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...CENTRAL
BROWN AND NORTHWESTERN BRACKEN COUNTIES THROUGH 300 PM EDT...
AT 221 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEVILLE...
MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BETHEL...GEORGETOWN AND
MOUNT ORAB.
ALSO...FELICITY...POINT ISABEL...SALTAIR...FEESBURG...HAMERSVILLE...
LOCUST RIDGE...NEW HOPE...RUSSELLVILLE...GREENBUSH AND LAKE WAYNOKA
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3875 8422 3891 8424 3908 8394 3905 8387
3902 8387 3902 8383 3900 8379 3885 8373
HATZOSSpecial weather statement, Apr 9, 2:27 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT THU APR 9 2015
OHZ063-072-080-091900-
CLINTON OH-FAYETTE OH-HIGHLAND OH-
227 PM EDT THU APR 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHEASTERN
HIGHLAND...FAYETTE AND NORTHEASTERN CLINTON COUNTIES THROUGH 300 PM
EDT...
AT 224 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM OCTA TO LEES CREEK TO 7 MILES SOUTH OF LEES CREEK...
MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON COURT HOUSE.
ALSO...JASPER MILLS...STAUNTON...EAST MONROE...NEW MARTINSBURG...
BLOOMINGBURG...ROCK MILLS...MADISON MILLS AND GOOD HOPE ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3941 8334 3940 8336 3935 8338 3935 8364
3940 8367 3960 8367 3970 8332 3969 8327
3958 8326The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:38 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 3 hr |
| Apr 8, 9:08 PM EDT | Areal Flood Advisory | ILN | Lewis | 5 hr |
| Apr 8, 9:14 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 3 hr |
| Apr 8, 10:12 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 33 min |
| Apr 8, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 27 min |
| Apr 9, 12:46 PM EDT | Special Weather Statement | ILN | Carroll | 29 min |
| Apr 9, 1:02 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Grant, Owen | 28 min |
| Apr 9, 1:19 PM EDT | Special Weather Statement | ILN | Greenup | 26 min |
| Apr 9, 1:28 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 32 min |
| Apr 9, 1:48 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 27 min |
| Apr 9, 2:02 PM EDT | Special Weather Statement | ILN | Grant, Owen | 28 min |
| Apr 9, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Bracken | 24 min |
| Apr 9, 5:27 PM EDT | Special Weather Statement | ILN | Boone | 33 min |
| Apr 9, 5:57 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 33 min |
| Apr 9, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.